Slurred speech and anti-anxiety medication

Patient : I am a 19 year old male and for about 5 years now I've been having some frustrating symptoms. Every now and then I have these spells where my speech gets slurred and it gets difficult to speak. I lose all coordination in my body and my face feels weird. I also feel very confused and disoriented. It gets the worst during physical activity but it happens off and on all the time. What could this be?
Doctor :   I do understand your concern. The problems of speech that you are facing is due to dysarthria which could be due to many conditions. However that most likely cause of slurred speech in your case would be the anti anxiety medication. Medication like xanax and benzodiazepines may cause slurring of speech, confusion and disorientation.

Related Q&A

Q: Possible Hypothalamic dysfunction sensation of brain misfiring, CNS neurotransmitter issues.

Q: 33 yo male. Traumatic brain injury in Dec. 2009 (assault) resulting in Aug. 2010 diagnosis of seizure disorder emana...

Q: My right hand went numb and acts like it's asleep. I can put things in my hand and grab them but I can't open my hand...

Q: In 2002 my father had a bad accident where he rolled off a bridge in a truck he was driving. He sustained a brain inj...

Q: Hi there, I hade surgery for Hydrocephalus just over 4 weeks ago. I have a VP shunt. Surgery went well, I have had m...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews